Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jun 25, 2021, 9:28 PM CDT for Trego County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2021, 9:28 PM CDT (02:28 UTC)
- Expired
- Jun 25, 2021, 10:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Dodge City, KS
County Trego County, KS
The radar
The Dodge City radar (KDDC), 105 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1147 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2013 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
207 WWUS83 KDDC 260228 SPSDDC Special Weather Statement National Weather Service Dodge City KS 928 PM CDT Fri Jun 25 2021 KSZ030-031-045-046-260315- Rush KS-Trego KS-Ellis KS-Ness KS- 928 PM CDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NESS...SOUTHEASTERN TREGO...NORTHWESTERN RUSH AND SOUTHWESTERN ELLIS COUNTIES UNTIL 1015 PM CDT... At 928 PM CDT, Doppler radar was tracking a strong thunderstorm near Brownell, moving east at 30 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Ellis, McCracken, Brownell and Cedar Bluff. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for central and west central Kansas. LAT...LON 3854 9987 3878 9995 3895 9953 3860 9940 TIME...MOT...LOC 0228Z 256DEG 26KT 3866 9981 $$ TURNER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 25, 6:34 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 25, 6:34 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 634 PM CDT Fri Jun 25 2021 ...Updated for mesoscale discussion... .MESOSCALE DISCUSSION... Issued at 616 PM CDT Fri Jun 25 2021 Key Messages: Strong to severe storms will persist this evening in several areas, especially along across the southern tier of counties in southwest Kansas. These storms are still expected to develop into a larger cluster, with the main threat being wind after 8 pm. Mesoscale Discussion: One supercell storm was still intact and moving along the Oklahoma state line just in front of a line of storms. This storm may maintain itself over the next hour before becoming part of a line. After this occurs, damaging wind will be the main concern. Until then, large hail is possible with this storm. Other storms over south central Kansas are expected to remain strong to marginally severe as they move across Pratt, Barber and Stafford counties given the strong instability and marginal 0-6 km shear. A line of storms has developed along a northward surging outflow boundary south of Dodge City near the Oklahoma state line. Storm scale interactions and additional outflows could result in these storms becoming severe. && .SHORT TERM...(This evening through Saturday) Issued at 144 PM CDT Fri Jun 25 2021 Convective initiation is likely to occur at least by the 4 to 5 pm timeframe and perhaps earlier, moving in from Oklahoma. Surface based storms would be most likely to be triggered in the the most moisture laden column airmass over western Oklahoma and south central Kansas where the pwats measure climatologically very high, in excess of about 1.6 inches up to nearly 1.9 inches in Barber county, helping create some very high CAPS values over south central Kansas. The flash flood guidance for the area exceed about 2.5 inches for an hour and pushing 4-5 inches in many areas on a 6 hour basis. Since the storm clusters overall looking to remain progressive, the training of storms will probably be limited. However isolated flash flooding cannot be discounted. Very high CAPE values and increasing effective shear will add to the wind risk with multicell clusters. For Tonight - upper 60s and lingering stratus clouds are most likely along ans south east of the synoptic boundary, with best change for some clearing in the western counties where cooler air will be working southward overnight as the front surges southward and rain cooled air. Saturday will see about a 5 to 15 degree ease in temperatures to the cool side with the lessened moist and hot air in place. Coolest signal looks over the west central Kansas counties where an overall signal from the models and MOS suggest highs capped int he upper 70s, while upper 80s is more likely still over the lower plains counties in the eastern and south central Kansas counties. .LONG TERM...(Saturday night through Friday) Issued at 144 PM CDT Fri Jun 25 2021 It looks like the forcing from the upper trough moving though the central and southern Rockies will aid in pushing drier air over the area, and in effect the convergent surface boundary southward into Oklahoma. Saturday evening won't be completely free of convective chances across southwest Kansas, as there does appear to be at least an upslope component to the surface winds near the OK/KS line, as well as the upper exiting jet in the PVA region of the tough extending from central KS into sw IA. Beyond that The GFS/ECMWF are in good agreement lingering a surface boundary somewhere from se KS into central Oklahoma which would men multiple days of diurnally driven convection in those areas, and the best opportunity for additional strong to severe thunderstorms evening. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 438 PM CDT Fri Jun 25 2021 Another round of convection is expected this evening, and included convective TEMPO groups in all TAFs, using the latest HRRR iterations as a guide. Again tonight, storms will be capable of erratic outflow winds to 50 kts. HRRR clears convection east of HYS around 06z Sat, followed by winds trending north at 10-15 kts overnight. Consensus of short term models suggests widespread post frontal MVFR stratus can be expected at all airports for several hours around 12z Sat. Ceilings will lift to a broken stratocumulus field starting around 15z Sat, with VFR resuming. && .PRELIMINARY POINT TEMPS/POPS... DDC 64 78 60 83 / 80 30 10 10 GCK 61 78 57 81 / 70 30 10 10 EHA 61 80 58 80 / 60 20 20 20 LBL 62 78 58 82 / 80 30 20 10 HYS 63 79 59 83 / 60 20 10 0 P28 68 85 65 85 / 90 60 30 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE...Finch SHORT TERM...Russell LONG TERM...Russell AVIATION...Turner
Hazardous weather outlook, Jun 25, 12:58 AM CDT, 20 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 1258 AM CDT Fri Jun 25 2021 KSZ030-031-043>046-061>066-074>081-084>090-261200- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 1258 AM CDT Fri Jun 25 2021 /1158 PM MDT Thu Jun 24 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Evening storms will be possible again across south central Kansas along a cold front. Damaging winds and some hail and heavy rainfall at the main threats. Another area of storms may move out of Colorado and into Kansas as well. Damaging winds and large hail with heavy rainfall will be the main threats with this second area during the evening. Day 1 Hazards ------------- * Tornado: Limited risk * Hail: Elevated risk * Thunderstorm wind damage: Elevated risk * Lightning: Significant risk * Excessive heat: Elevated risk * Non-thunderstorm wind: Elevated risk * Fire weather: Elevated risk .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Days 2-7 Discussion ------------------- Storms will be possible during this period. The main threat is wind and perhaps some hail. Days 2-7 Hazards ---------------- * Saturday - Lightning: Elevated risk - Severe thunderstorm: Limited risk - Non thunderstorm wind: Limited risk * Sunday - Lightning: Limited risk * Monday - Lightning: Limited risk * Tuesday - Lightning: Limited risk * Wednesday - Lightning: Limited risk * Thursday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Jun 25, 8:42 PM CDT, 46 minutes before
Special Weather Statement National Weather Service Dodge City KS 842 PM CDT Fri Jun 25 2021 KSZ065-066-079-260230- Stafford KS-Pawnee KS-Edwards KS- 842 PM CDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PAWNEE...SOUTHERN STAFFORD AND EAST CENTRAL EDWARDS COUNTIES UNTIL 930 PM CDT... At 841 PM CDT, Doppler radar was tracking a strong thunderstorm very near Macksville, moving east at 25 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... St. John, Stafford, Macksville, Hudson and Dillwyn. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for south central Kansas. LAT...LON 3783 9906 3803 9908 3814 9858 3783 9852 TIME...MOT...LOC 0141Z 264DEG 20KT 3795 9898 TURNER
Special weather statement, Jun 25, 8:43 PM CDT, 45 minutes before
Special Weather Statement National Weather Service Dodge City KS 843 PM CDT Fri Jun 25 2021 KSZ030-031-260230- Trego KS-Ellis KS- 843 PM CDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TREGO AND NORTHWESTERN ELLIS COUNTIES UNTIL 930 PM CDT... At 843 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles north of Collyer, moving east at 35 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Ellis, Wakeeney, Ogallah, Collyer, Voda and Riga. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3885 9957 3905 10015 3913 10015 3913 9951 TIME...MOT...LOC 0143Z 280DEG 29KT 3914 10011 TURNER
Special weather statement, Jun 25, 8:45 PM CDT, 43 minutes before
Special Weather Statement National Weather Service Dodge City KS 845 PM CDT Fri Jun 25 2021 KSZ045-046-064-065-079-260230- Hodgeman KS-Rush KS-Pawnee KS-Ness KS-Edwards KS- 845 PM CDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NESS...NORTHEASTERN HODGEMAN...WESTERN PAWNEE...SOUTH CENTRAL RUSH AND NORTHWESTERN EDWARDS COUNTIES UNTIL 930 PM CDT... At 845 PM CDT, Doppler radar was tracking a strong thunderstorm very near Hanston, moving east at 25 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Gray, Burdett, Hanston, Garfield, Rozel, Sanford and Frizell. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for south central, central, southwestern and west central Kansas. LAT...LON 3800 9974 3821 9981 3840 9930 3800 9909 TIME...MOT...LOC 0145Z 254DEG 22KT 3813 9968 TURNER
Special weather statement, Jun 25, 9:10 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Dodge City KS
910 PM CDT Fri Jun 25 2021
KSZ030-044-045-260300-
Trego KS-Lane KS-Ness KS-
910 PM CDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NESS...SOUTHWESTERN
TREGO AND NORTHEASTERN LANE COUNTIES UNTIL 1000 PM CDT...
At 910 PM CDT, Doppler radar was tracking a strong thunderstorm very
near Shields, moving east at 35 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Dighton, Ransom, Utica, Pendennis, Shields and Arnold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Kansas.
LAT...LON 3860 9983 3845 10048 3870 10056 3870 10016
3871 10015 3871 9993
TIME...MOT...LOC 0210Z 256DEG 29KT 3863 10044
TURNERSpecial weather statement, Jun 25, 9:17 PM CDT, 11 minutes before
Special Weather Statement National Weather Service Dodge City KS 917 PM CDT Fri Jun 25 2021 KSZ046-065-260300- Rush KS-Pawnee KS- 917 PM CDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PAWNEE AND SOUTHEASTERN RUSH COUNTIES UNTIL 1000 PM CDT... At 917 PM CDT, Doppler radar was tracking a strong thunderstorm near Rush Center, moving east at 20 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Otis, Bison, Rush Center, Timken and Shaffer. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for south central and central Kansas. LAT...LON 3833 9903 3833 9933 3851 9936 3857 9903 TIME...MOT...LOC 0217Z 263DEG 16KT 3843 9926 TURNER
Special weather statement, Jun 25, 9:28 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 928 PM CDT Fri Jun 25 2021 KSZ030-031-045-046-260315- Rush KS-Trego KS-Ellis KS-Ness KS- 928 PM CDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NESS...SOUTHEASTERN TREGO...NORTHWESTERN RUSH AND SOUTHWESTERN ELLIS COUNTIES UNTIL 1015 PM CDT... At 928 PM CDT, Doppler radar was tracking a strong thunderstorm near Brownell, moving east at 30 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Ellis, McCracken, Brownell and Cedar Bluff. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for central and west central Kansas. LAT...LON 3854 9987 3878 9995 3895 9953 3860 9940 TIME...MOT...LOC 0228Z 256DEG 26KT 3866 9981 TURNER
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:11 PM CDT | Severe Thunderstorm Warning | DDC | Stafford | 49 min |
| Jun 25, 7:22 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford | 38 min |
| Jun 25, 7:41 PM CDT | Special Weather Statement | DDC | Pawnee | 49 min |
| Jun 25, 7:45 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray | 33 min |
| Jun 25, 7:59 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Gray, Hodgeman, Pawnee | 34 min |
| Jun 25, 8:04 PM CDT | Special Weather Statement | DDC | Scott | 56 min |
| Jun 25, 8:38 PM CDT | Special Weather Statement | DDC | Ness | 52 min |
| Jun 25, 8:42 PM CDT | Special Weather Statement | DDC | Stafford | 48 min |
| Jun 25, 8:43 PM CDT | Special Weather Statement | DDC | Trego | 47 min |
| Jun 25, 8:45 PM CDT | Special Weather Statement | DDC | Pawnee | 45 min |
| Jun 25, 9:10 PM CDT | Special Weather Statement | DDC | Lane | 50 min |
| Jun 25, 9:17 PM CDT | Special Weather Statement | DDC | Rush | 43 min |
| Jun 25, 9:30 PM CDT | Special Weather Statement | DDC | Ellis | 45 min |
| Jun 25, 10:06 PM CDT | Special Weather Statement | DDC | Ellis | 39 min |
| Jun 26, 1:45 PM CDT | Special Weather Statement | DDC | Clark | 30 min |
| Jun 26, 2:19 PM CDT | Special Weather Statement | DDC | Clark | 56 min |
| Jun 26, 3:13 PM CDT | Special Weather Statement | DDC | Comanche | 62 min |
| Jun 26, 3:50 PM CDT | Special Weather Statement | DDC | Comanche | 40 min |
| Jun 26, 4:27 PM CDT | Special Weather Statement | DDC | Barber | 63 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.